MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50623
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k163018 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Complaint received from internal personnel via e-mail on 08feb2021.As reported to customer relations: "describe the event or problem: incident description: i deployed the stent into the bile duct, and the stent never deployed.It was damaged.From the procedural report: 'next, the guidewire was advanced in to the rt hepatic duct; this wire was left in place.A second 0.025in visglide wire was passed and with some difficulty was advanced into the left hepatic duct.A zilver 8mm x 80mm uncovered metal stent was advanced over the wire in the right system while a zilver 8mm x 80mm stent was advanced over the wire in the left system.The stents were positioned appropriately and deployed simultaneously under fluoroscopic support.Adequate positioning was noted with respect to both stents.The distal aspect of the stents extended just below the distal margin of the common duct stricture.Good drainage of contrast was noted.The procedure was complete.I personally interpreted all fluoroscopic images.' - successful biliary stent removal - successful placement of 8mm x 80mm uncovered metal biliary stent into the rt hepatic duct - successful placement of 8mm x 80mm uncovered metal biliary stent into the lf hepatic duct there were no complications.What was the original intended procedure? : ercp what problem did the user have (check all that apply) :device failed (e.G.Broke, couldn't get it to work or stopped working) ;" additional information provided by customer on 09feb2021: "i have forwarded this on to endo for any further info.I filled out below, the answers so far.We do have the device in risk, and will return it to the address you provided.To clarify, this is the incident description, no other issues identified: ¿i deployed the stent into the bile duct.And the stent never deployed.It was damaged.¿" additional information provided by customer via e-mail on 22feb2021: "we did receive a response from endo in which they stated: ¿hi i cannot remember the details of this case since it was 3 months ago.No injury to patient.And i will like a replacement please.¿ we were not able to obtain any further info on this.Did the patient require any additional procedures due to this occurrence? no if yes, please describe.Did the product cause or contribute to the need for additional procedures? no if yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no please specify adverse effects and provide details.
 
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Annex g: g04122 - stent.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report being submitted due complaint device being evaluated in the lab at cirl on (b)(6) 2021.Complaint received from internal personnel via e-mail on 08feb2021--did 08feb2021.As reported to customer relations: "describe the event or problem: incident description: i deployed the stent into the bile duct, and the stent never deployed.It was damaged.From the procedural report: 'next, the guidewire was advanced in to the rt hepatic duct; this wire was left in place.A second 0.025in visglide wire was passed and with some difficulty was advanced into the left hepatic duct.A zilver 8mm x 80mm uncovered metal stent was advanced over the wire in the right system while a zilver 8mm x 80mm stent was advanced over the wire in the left system.The stents were positioned appropriately and deployed simultaneously under fluoroscopic support.Adequate positioning was noted with respect to both stents.The distal aspect of the stents extended just below the distal margin of the common duct stricture.Good drainage of contrast was noted.The procedure was complete.I personally interpreted all fluoroscopic images.' successful biliary stent removal.Successful placement of 8mm x 80mm uncovered metal biliary stent into the rt hepatic duct.Successful placement of 8mm x 80mm uncovered metal biliary stent into the lf hepatic duct.There were no complications.What was the original intended procedure? : ercp.What problem did the user have (check all that apply) :device failed (e.G.Broke, couldn't get it to work or stopped working) ;" additional information provided by customer on 09feb2021: "i have forwarded this on to endo for any further info.I filled out below, the answers so far.We do have the device in risk, and will return it to the address you provided.To clarify, this is the incident description, no other issues identified: ¿i deployed the stent into the bile duct.And the stent never deployed.It was damaged.¿" additional information provided by customer via e-mail on 22feb2021: "we did receive a response from endo in which they stated: ¿hi i cannot remember the details of this case since it was 3 months ago.No injury to patient.And i will like a replacement please.¿ we were not able to obtain any further info on this.Did the patient require any additional procedures due to this occurrence? no.If yes, please describe.4.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.5.Has the complainant reported any adverse effects on the patient due to this occurrence? no.6.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.
 
Event or Problem Description
Supplemental follow-up report is being submitted due to the completion of the investigation and an update to the investigation conclusions.
 
Additional Manufacturer Narrative
Pma/510(k) #: k163018.The zilbs-635-8-8 device of lot number c1749229 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 19th march, 2021.On evaluation of the device a slight kink was observed at the distal end of the handle.An additional kink was observed on the outer sheath approximately 10.5 cm from the distal end of the handle.The clear coiled section of the outer sheath had separated approximately 2cm to 7cm from the distal end of the sheath.Also, approximately 0.2cm of the stent was deployed and fractured at the distal end of the outer sheath and approximately 1.0cm of the stent was deployed and fractured at approximately 2.0 cm at the clear coiled section at the distal end of the outer sheath.The device flushed as expected.A 0.035¿ wireguide would not be passed through the damaged part of the device.Prior to distribution zilbs-635-8-8 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl: a review of the manufacturing records for zilbs-635-8-8 of lot number c1749229 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1749229.There is evidence to suggest that the user did not follow the instructions for use.The instructions for use state: delivery system: the delivery system accepts a 0.035-inch wire guide.Information received from the customer indicates that a 0.025 wire guide was used.A definitive root cause of user error was identified from the available information as an incorrect wire guide size was used.The deployment of the stent and the separation of the outer sheath may have been a result of using the smaller than recommended wire guide as this would provide insufficient device support.In addition, follow up with engineering confirmed the possibility that the cascading kinks, the sheath separation and stent fracture may have been due to patient anatomy.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key11419503
Report Number3001845648-2021-00166
Device Sequence Number3243103
Product Code FGE
UDI-Device Identifier10827002506234
UDI-Public(01)10827002506234(17)230806(10)C1749229
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2023
Device Model NumberG50623
Device Catalogue NumberZILBS-635-8-8
Device Lot NumberC1749229
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/18/2021
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/14/2020
Event Location Hospital
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer02/09/2021
02/09/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date04/02/2021
05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight81